Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 53, NWS San Angelo, TX

April 15, 2021San Saba County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Apr 15, 2021, 2:38 PM CDT for San Saba County, Texas. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 15, 2021, 2:38 PM CDT (19:38 UTC)
Expired
Apr 15, 2021, 3:15 PM CDT
In force
37 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County San Saba County, TX

The radar

The Ft Hood radar (KGRK), 114 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 15, 2:49 PM CDTHAIL 14 E Cherokee, TXREPORT FROM MPING: QUARTER (1.00 IN.).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 15, 8:36 AM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 7.6 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2021-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2021-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
629 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

387 
WUUS54 KSJT 151938
SVRSJT
TXC411-152015-
/O.NEW.KSJT.SV.W.0053.210415T1938Z-210415T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
238 PM CDT Thu Apr 15 2021

The National Weather Service in San Angelo has issued a

* Severe Thunderstorm Warning for...
  Southeastern San Saba County in west central Texas...

* Until 315 PM CDT.

* At 238 PM CDT, a severe thunderstorm was located over Cherokee, or
  12 miles south of San Saba, moving east at 40 mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* This severe thunderstorm will be near...
  Chappel around 250 PM CDT.
  Bend around 255 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3092 9879 3110 9876 3111 9853 3109 9852
      3111 9851 3111 9846 3109 9847 3108 9846
      3106 9849 3103 9844 3101 9846 3099 9844
      3096 9845 3095 9841 3093 9842
TIME...MOT...LOC 1938Z 272DEG 33KT 3101 9870 

HAIL...1.00IN
WIND...<50MPH
 
$$

JW
3 follow-up statements
521 
WWUS54 KSJT 151949
SVSSJT

Severe Weather Statement
National Weather Service San Angelo TX
249 PM CDT Thu Apr 15 2021

TXC411-152015-
/O.CON.KSJT.SV.W.0053.000000T0000Z-210415T2015Z/
San Saba TX-
249 PM CDT Thu Apr 15 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR SOUTHEASTERN SAN SABA COUNTY...

At 249 PM CDT, a severe thunderstorm was located near Chappel, or 15
miles southeast of San Saba, moving east at 40 mph.

HAZARD...Two inch hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

This severe storm will be near...
  Bend around 255 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3092 9871 3110 9867 3111 9853 3109 9852
      3111 9851 3111 9846 3109 9847 3108 9846
      3106 9849 3103 9844 3101 9846 3099 9844
      3096 9845 3095 9841 3093 9842
TIME...MOT...LOC 1949Z 272DEG 33KT 3101 9858 

HAIL...2.00IN
WIND...60MPH
 
$$

Daniels
912 
WWUS54 KSJT 152000
SVSSJT

Severe Weather Statement
National Weather Service San Angelo TX
300 PM CDT Thu Apr 15 2021

TXC411-152015-
/O.CON.KSJT.SV.W.0053.000000T0000Z-210415T2015Z/
San Saba TX-
300 PM CDT Thu Apr 15 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR SOUTHEASTERN SAN SABA COUNTY...

At 259 PM CDT, a severe thunderstorm was located near Bend, or 14
miles north of Buchanan Dam, moving east at 40 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
southeastern San Saba County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3093 9859 3111 9853 3109 9852 3111 9851
      3111 9846 3109 9847 3108 9846 3106 9849
      3103 9844 3101 9846 3099 9844 3096 9845
      3095 9841 3093 9842
TIME...MOT...LOC 1959Z 272DEG 33KT 3101 9847 

HAIL...1.50IN
WIND...60MPH
 
$$

Daniels
362 
WWUS54 KSJT 152008
SVSSJT

Severe Weather Statement
National Weather Service San Angelo TX
308 PM CDT Thu Apr 15 2021

TXC411-152018-
/O.EXP.KSJT.SV.W.0053.000000T0000Z-210415T2015Z/
San Saba TX-
308 PM CDT Thu Apr 15 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SAN SABA COUNTY
WILL EXPIRE AT 315 PM CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 500 PM CDT for
west central Texas.

LAT...LON 3093 9859 3111 9853 3109 9852 3111 9851
      3111 9846 3109 9847 3108 9846 3106 9849
      3103 9844 3101 9846 3099 9844 3096 9845
      3095 9841 3093 9842
TIME...MOT...LOC 2008Z 272DEG 33KT 3101 9838 

$$

Daniels

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 12:55 PM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, Apr 15, 12:55 PM CDT, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
1255 PM CDT Thu Apr 15 2021

...New AVIATION...

.SHORT TERM...
(Today and tonight)
Issued at 517 AM CDT Thu Apr 15 2021

Early this morning patchy mist had developed across much of the
area with visibilities down to 2 miles at San Angelo. Meanwhile,
water vapor imagery showed an upper level trough over New Mexico.
As the trough approaches today, upper level ascent will increase
leading to scattered to numerous shower and thunderstorm
development later this morning and continuing into the afternoon.
Forecast soundings across the southern half of the area show
decent amounts of elevated instability (MUCAPE values of 1500 to
2500+ per the NAM) along with bulk shear values of 50-60 knots.
Thus, strong to severe storms are possible, with the primary
hazards being large hail (potentially larger than golf ball size)
and damaging winds. SPC has placed much of the area south of the
I-20 corridor in a slight risk today for severe weather. Shower
and thunderstorm chances will continue tonight into Friday
morning as the main upper level low over the Rockies ejects into
the Plains. Otherwise, expect mostly cloudy and cool conditions
will today, with highs mainly in the 60s and lows in the 50s.

&&

.LONG TERM...
(Friday through Wednesday)
Issued at 412 AM CDT Thu Apr 15 2021

Little change to the current extended forecast. Have continued
the general downward trend in rain chances from Friday into the
weekend. An upper level low will move through the southern plains
Thursday night into Friday, and the attendant trough axis will
move east of our area during the day Friday. Although there is
still an outside chance for precipitation for the western half of
the area, showers and thunderstorms should be mainly east of a
Sweetwater to Junction line by Friday morning, then clear out of
the rest of the area by mid afternoon. Temperatures will be quite
a bit warmer, ranging from around 70 degrees far north, to the mid
80s along the I-10 corridor.

A cold front will follow behind the southern plains trough,
bringing cool temperatures back into the area on Saturday. Behind
this next front, have kept the forecast dry for most of our area,
with only Slight Chance PoPs south of a Sterling City to San
Angelo to Mason line at times from Sunday into Monday. The
forecast will remain dry Tuesday and Wednesday. After cool highs
in the mid 50s to lower 60s on Saturday, temperatures will
steadily climb each day through the middle of next week, with
highs back into the upper 60s to upper 70s by Tuesday.

&&

.AVIATION...
(18Z TAFS)
Issued at 1249 PM CDT Thu Apr 15 2021

Scattered showers and isolated thunderstorms will continue to
affect terminals through this evening through around 3Z. IFR
ceilings will continue, with LIFR ceilings and possibly IFR
visibilities toward and after midnight, as a warm front moves in.
Ceilings and visibilities will improve mid to late moving as
southwest winds bring in drier air. KABI may winds shift the
northwest towards 18Z as a cold front with drier air move in..

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 62  56  73  42 /  80  60  20   5
San Angelo 	 66  59  80  43 /  80  40  10   5
Junction 	 69  60  84  45 /  60  40  20   5
Brownwood 	 64  57  77  43 /  80  50  30   5
Sweetwater 	 62  56  73  42 /  80  50  10   5
Ozona      	 68  61  82  45 /  80  30   5   5

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...42
LONG TERM....20
AVIATION...04
Hazardous weather outlook, Apr 15, 2:02 PM CDT, 36 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
202 PM CDT Thu Apr 15 2021

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-161915-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
202 PM CDT Thu Apr 15 2021

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

A few strong to severe thunderstorms will be possible through this
evening. The main concern will be large hail. Areas of patchy
dense fog are also possible toward and after midnight. Slow down,
use low beams, and allow extra time for travel.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

The threat for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.

In the hours before

Local storm report, Apr 15, 1:10 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
110 PM CDT THU APR 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1229 PM     HAIL             1 S LOYAL VALLEY        30.56N 99.01W
04/15/2021  E2.75 INCH       MASON              TX   PUBLIC

            THE PUBLIC REPORTED GOLF BALL TO BASEBALL
            SIZE HAIL 1 MILE SOUTH OF LOYAL VALLEY.

&&
Special weather statement, Apr 15, 1:54 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service San Angelo TX
154 PM CDT Thu Apr 15 2021

TXZ139-151930-
Coleman TX-
154 PM CDT Thu Apr 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLEMAN COUNTY UNTIL
230 PM CDT...

At 153 PM CDT, Doppler radar was tracking a strong thunderstorm near
Coleman, moving east at 30 mph.

Nickel size hail will be possible with this storm.

This strong thunderstorm will be near...
  Coleman around 200 PM CDT.

Other locations impacted by this storm include Echo and Hords Creek
Reservoir.

LAT...LON 3177 9954 3188 9959 3201 9927 3184 9920
      3182 9920
TIME...MOT...LOC 1853Z 250DEG 22KT 3185 9949

JW
Local storm report, Apr 15, 2:04 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
204 PM CDT THU APR 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0201 PM     HAIL             4 S BROWNWOOD           31.65N 99.00W
04/15/2021  E0.88 INCH       BROWN              TX   PUBLIC

            THE PUBLIC REPORTED DIME TO NICKEL SIZE HAIL
            AT THE BROWNWOOD COUNTRY CLUB.

&&
Special weather statement, Apr 15, 2:07 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service San Angelo TX
207 PM CDT Thu Apr 15 2021

TXZ155-151945-
San Saba TX-
207 PM CDT Thu Apr 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SAN SABA COUNTY
UNTIL 245 PM CDT...

At 207 PM CDT, Doppler radar was tracking a strong thunderstorm over
Richland Springs, moving east at 30 mph.

Nickel size hail and winds in excess of 30 mph will be possible with
this storm.

This storm will remain over mainly rural areas of northwestern San
Saba County, including the following locations... Spring Creek and
Locker.

A Severe Thunderstorm Watch remains in effect until 300 PM CDT for
west central Texas.

LAT...LON 3120 9895 3139 9903 3144 9887 3141 9884
      3141 9878 3137 9876 3143 9873 3141 9872
      3140 9869 3134 9871 3137 9866 3131 9864
      3132 9859 3127 9863 3126 9861 3127 9858
      3125 9857
TIME...MOT...LOC 1907Z 253DEG 27KT 3130 9892

Daniels
Special weather statement, Apr 15, 2:29 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service San Angelo TX
229 PM CDT Thu Apr 15 2021

TXZ155-152000-
San Saba TX-
229 PM CDT Thu Apr 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SAN SABA COUNTY
UNTIL 300 PM CDT...

At 228 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cherokee, or 11 miles south of San Saba, moving east at 40 mph.

Nickel size hail will be possible with this storm.

This strong thunderstorm will be near...
  Chappel around 245 PM CDT.
  Bend around 250 PM CDT.

A Severe Thunderstorm Watch remains in effect until 300 PM CDT for
west central Texas.

LAT...LON 3092 9883 3111 9886 3121 9857 3119 9854
      3117 9854 3116 9850 3112 9855 3109 9853
      3112 9849 3111 9846 3108 9846 3106 9849
      3103 9844 3101 9846 3099 9844 3096 9845
      3093 9841
TIME...MOT...LOC 1928Z 258DEG 45KT 3104 9878

JW
Local storm report, Apr 15, 2:32 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
232 PM CDT THU APR 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0213 PM     HAIL             2 SW ECHO               31.90N 99.34W
04/15/2021  E1.00 INCH       COLEMAN            TX   PUBLIC

            THE PUBLIC REPORTED NICKEL TO QUARTER SIZE
            HAIL.

&&

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 8:20 AM CDTSevere Thunderstorm WarningSJTCrockett, Schleicher, Sutton40 min
Apr 15, 8:48 AM CDTSpecial Weather StatementSJTSchleicher42 min
Apr 15, 9:01 AM CDTSevere Thunderstorm WarningSJTSchleicher, Sutton44 min
Apr 15, 9:22 AM CDTSpecial Weather StatementSJTKimble38 min
Apr 15, 9:34 AM CDTSevere Thunderstorm WarningSJTKimble, Sutton41 min
Apr 15, 9:38 AM CDTSpecial Weather StatementSJTConcho37 min
Apr 15, 9:45 AM CDTSevere Thunderstorm WarningSJTKimble, Menard, Schleicher, Sutton45 min
Apr 15, 10:03 AM CDTSevere Thunderstorm WarningSJTKimble, Menard42 min
Apr 15, 10:27 AM CDTSevere Thunderstorm WarningSJTMcCulloch, Menard33 min
Apr 15, 10:34 AM CDTSevere Thunderstorm WarningSJTKimble41 min
Apr 15, 10:42 AM CDTSpecial Weather StatementSJTRunnels48 min
Apr 15, 10:54 AM CDTSevere Thunderstorm WarningSJTMcCulloch, Mason, Menard51 min
Apr 15, 11:31 AM CDTSevere Thunderstorm WarningSJTBrown, McCulloch, San Saba44 min
Apr 15, 11:46 AM CDTSpecial Weather StatementSJTMason29 min
Apr 15, 11:58 AM CDTSevere Thunderstorm WarningSJTBrown, McCulloch, San Saba47 min
Apr 15, 12:00 PM CDTSevere Thunderstorm WarningSJTMason45 min
Apr 15, 12:33 PM CDTSpecial Weather StatementSJTColeman42 min
Apr 15, 12:34 PM CDTSpecial Weather StatementSJTThrockmorton41 min
Apr 15, 12:53 PM CDTSevere Thunderstorm WarningSJTShackelford, Throckmorton37 min
Apr 15, 1:27 PM CDTSevere Thunderstorm WarningSJTBrown, Coleman48 min
Apr 15, 1:54 PM CDTSpecial Weather StatementSJTColeman36 min
Apr 15, 2:07 PM CDTSpecial Weather StatementSJTSan Saba38 min
Apr 15, 2:18 PM CDTSevere Thunderstorm WarningSJTSan Saba16 min
Apr 15, 2:29 PM CDTSpecial Weather StatementSJTSan Saba31 min
Apr 15, 2:40 PM CDTSpecial Weather StatementSJTBrown35 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.